A Case of Nonfatal Intoxication Associated with the Recreational use of Diphenidine
Diphenidine is a dissociative drug that shows several psychotropic effects including euphoria, shifts in perception of reality, hallucinations, and transient anterograde amnesia. In this study, a case of acute intoxication occurring after diphenidine intake is reported. A 30‐year‐old Caucasian male was hospitalized after he was found in a confused and agitated state and unable to communicate. The physical examination displayed tachycardia, miotic pupils, and increased both body temperature and respiratory rate. After a liquid–liquid extraction procedure, GC/MS analysis revealed the presence of diphenidine in plasma and urine at concentrations of 308 and 631 ng/mL, respectively. Methylphenidate and diclazepam were also detected in the plasma. The clinical progress of the patient was favorable, and his symptoms were cured with a symptomatic treatment. The combined circumstantial elements and toxicological results of the case reported revealed the occurrence of an acute intoxication ascribable to the recreational abuse of diphenidine.
No Supplementary Data
No Article Media